# SDR AWXA200500527

- Difficulty date: May 2, 2005
- Submitted: May 5, 2005
- Operation: Air carrier
- Aircraft: N624AW
- Make and model: Airbus A320-231
- Aircraft serial: 055
- Aircraft time: 49,458 hours, 22,412 cycles
- Engine: Iae V2500A1
- Engine time: 41,293 hours, 18,669 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Part time: 41,293 hours, 18,669 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: C

## Discrepancy

ON TAKEOFF AT SEA EN ROUTE FOR PHX AFTER APPLYING TAKEOFF THRUST FLIGHT CREW HEARD A LOUD BANG ON LT SIDE OF AIRCRAFT FOLLOWED BY A BURNING ODOR, REJECTED TAKEOFF AT 20 KTS, ANOTHER AIRCRAFT REPORTED SEEING FIRE COMING OUT OF THE NR 1 ENGINE, FIRE FIGHTERS RESPONDED AND FOUND NO EVIDENCE OF FIRE. MAINTENANCE INSPECTED THE NR 1 ENGINE AND FOUND METAL IN THE TAILPIPE, ENGINE WILL BE REPLACED. MX R & R NR 1 ENGINE IAW T/C R5M71302, ENGINE RUN OPERATIONAL CHECK WAS GOOD. TEAR DOWN REPORTS CONFIRMS REASON FOR REMOVAL. MTU ATTRIBUTES THE COMPRESSOR STALL TO A STAGE 4 BLADE TEARING OFF.
